University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Bifurcation from relative periodic solutions

Wulff, Claudia, Lamb, Jeroen S. W. and Melbourne, Ian (2001) Bifurcation from relative periodic solutions Dynamical Systems, 21. pp. 605-635.

[img]
Preview
PDF
fulltext.pdf

Download (244kB)

Abstract

Relative periodic solutions are ubiquitous in dynamical systems with continuous symmetry. Recently, Sandstede, Scheel and Wulff derived a center bundle theorem, reducing local bifurcation from relative periodic solutions to a finite-dimensional problem. Independently, Lamb and Melbourne showed how to systematically study local bifurcation from isolated periodic solutions with discrete spatiotemporal symmetries.

In this paper, we show how the center bundle theorem, when combined with certain group theoretic results, reduces bifurcation from relative periodic solutions to bifurcation from isolated periodic solutions. In this way, we obtain a systematic approach to the study of local bifurcation from relative periodic solutions.

Item Type: Article
Additional Information: Published in Ergodic Theory and Dynamical Systems, Volume 21, pp. 605-635. © 2001 Cambridge University Press. Reprinted with permission.
Divisions: Faculty of Engineering and Physical Sciences > Mathematics
Depositing User: Mr Adam Field
Date Deposited: 27 May 2010 14:41
Last Modified: 23 Sep 2013 18:33
URI: http://epubs.surrey.ac.uk/id/eprint/1464

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800